Virginia, 2007

Tornado and Hail in Virginia, April 27, 2007

April 27, 2007 · NWS AKQ · 11 events in 7 counties and zones

Severe thunderstorms developed in an unstable airmass and produced scattered reports of large hail and wind damage. Additionally, a tornado occurred in Gloucester county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Severe thunderstorms developed in an unstable airmass and produced scattered reports of large hail and wind damage. Additionally, a tornado occurred in Gloucester county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 27, 8:52 AM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 27, 8:52 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
952 AM EDT FRI APR 27 2007

.MARINE...
SCAS UP ALL AREAS. WRM FRNT STRUGGLING TO LIFT N THIS AM...
HOWEVER S OF BNDRY S-SW WNDS BCMG RTHR GUSTY...SO HAVE INCRSD
WND SPEEDS & GUSTS UP TO 30 KTS AT MOUTH OF BAY AND SRN CSTL WTRS.
WAVES/SEAS ADJUSTED IN GRIDS FOR THESE STRNGR WNDS.

&&

.PREV DISCUSSION...
/ISSUED 947 AM EDT FRI APR 27 2007/

SHORT TERM /REST OF TODAY/...
MADE ADJSMNTS TO SVRL PTS OF THE FCST FOR THE NEXT FEW HRS. MAIN
AXIS OF PCPN FM SCNTRL VA TO THE LWR MD ERN SHR...W/ ONLY SCTD
SHRAS IN THE SE SXNS OF FA. SFC WRMFNT CONTS ITS SLO MVMNT TO THE
N...GENLY ALIGNED ALG A MFV-PTB-AVC LN ATTM. LAPS INDCTG LI ARND
-2 OVR MUCH OF NE NC/XTRM SE VA...W/ SB CAPE AVGG 800-1000 J/KG.
APRS TO BE BEST THREAT FOR PSBL STRNG/SVR CNVTN THIS AFTN/EVE ACRS
SE SXNS OF FA. SPC HAS ALL THE FA IN SLGT RISK...SO WL CONT TO
MONITOR. HI TEMPS TRICKY FOR TDA...MAY STRUGGLE TO REACH 70 FAR NW
SXNS OF FA (WELL WNW OF RIC)...LWR/MID 80S CERTAINLY PSBL ERN/SRN
VA AND NE NC.

PREV DISCUSSION...
/ISSUED 414 AM EDT FRI APR 27 2007/

SHORT TERM /TODAY THROUGH TONIGHT/...
SHRA/TSRA ONGOING OVER THE NWRN THIRD OF THE CWA IN RESPONSE TO
FIRST SHRTWV TO INFLUENCE THE REGION. WV IMAGERY SHOWING TRAILING
AXIS OF RAIN DVLPG OVER WRN VA ATTM WHILE SIGNIFICANT PRECIP
FURTHER NE ALONG AXIS OVER SE PA INTO SRN NE. PRECIP EARLY THIS
MORNING WILL HAVE THE POTENTIAL TO TRAIN OVER THE SAME REGION
(MAINLY ALONG AND WEST OF I-95). PWATS IN EXCESS OF AN INCH MAY
LEAD TO SOME AREAS TO SEE A HALF INCH TO AN INCH WITHIN AN HOURS
TIMEFRAME THROUGH THE MORNING HOURS AS MBE VELOCITY VALUES WILL BE
UNDER 10 KTS. SINCE AREA IS HAS BEEN RELATIVELY DRY MAIN CONCERNS
WILL BE PONDING ON ROADWAYS AND SMALL CREEKS AND STREAMS MAY RISE
QUICKLY.

CLOUDS STILL AN ISSUE OVER NRN HALF OF THE CWA THIS AM AS FRONTAL
SYSTEM LIFTS SLOWLY NORTHWARD. FOG WILL CONTINUE TO HOLD NORTH OF
THE WARM FRONT EARLY THIS AM. VSBYS SHOULD IMPROVE S/N AS THE
MORNING PROGRESSES. MET/MAV MOS GUIDANCE HAS BEEN PROBLEMATIC
OVER THE PAST SEVERAL DAYS WHILE FCST SOUNDINGS HAVE BEEN BETTER
OFF. HAVE WENT COOLER OVER THE FAR NW (THAN MOS GUIDANCE) WHERE
CLOUDS AND BULK OF PRECIP WILL CONTINUE TO BE CONFINED THROUGH THE
COURSE OF THE MORNING HRS. ALTHOUGH WARM FRONT LOOKS TO MOVE
NORTHWARD...THERE MAY BE ENOUGH PRECIP/CLOUDS FROM INITIAL AXIS TO
KEEP FAR NW FROM WARMING MORE THAN INTO THE LOWER 70S.
MEANWHILE...LATEST RUC SHOWS TEMPS WARMING INTO THE MID-UPR 80S
OVER MOST OF THE CWA THIS AFTN. THERE LOOKS TO BE ENOUGH
CLOUDS/PRECIP THIS AM TO HOLD TEMPS BACK OVER WRN HALF OF THE CWA
BUT TEMPS COULD REACH INTO THE UPR 80S OVER THE SOUTHEAST IF
PRECIP SHIELD HOLDS OFF FROM REACHING THERE THIS AM/EARLY PM.

ONTO POTENTIAL FOR SVR STORMS. INITIAL AXIS OF PRECIP/CLOUDS MAY
INHIBIT FAR WRN THIRD FROM BECOME INSTABLE TWRDS THE AFTN HRS BEFORE
SECONDARY PUSH OF PRECIP ACTIVITY DVLPS. REST OF CWA (MAINLY EASTERN
2/3RDS) LOOKS TO BECOME FAIRLY UNSTABLE LATER THIS MORNING/AFTN WITH
POTENTIAL FOR SVR WX. ACTIVITY LATE THIS AM/EARLY PM LOOKS TO START
OUT AS INDIVIDUAL CELLS AND THEN DEVELOP INTO LINE SEGMENTS/BOWS AS
THE AFTN PROGRESSES. WITH LOW LCLS SOME INDIV CELLS/S SHAPED LINE
SEGMENTS WILL HAVE THE POTENTIAL FOR A FEW TORNADOES TO DEVELOP
(MAINLY LATE AM/EARLY PM). MAIN THREAT IN STORMS LATE AFTN/EVE WILL
BE DAMAGING WIND POTENTIAL AS UNIDIRECTIONAL SHEER DVLPS LATE AFTN
ENHANCING PROPAGATION OF LINE SEGMENTS. LOW WET BULB NEAR 10K ALSO
WILL SUPPORT HAIL GROWTH IN ORGANIZED CELLS/LINE SEGMENTS. ALTHOUGH
SVR WX LOOKS TO DIMINISH TWRDS MIDNIGHT...PRECIP/ISOL TSTM ACTIVITY
WILL CONTINUE FOR PORTIONS OF THE OVRNT HRS OVER ERN HALF OF CWA
(MAINLY SE CWA).

LONG TERM /SATURDAY THROUGH THURSDAY/...
HAVE KEPT POPS IN ON SAT AFTN/EVE WITH AHEAD OF H85 FRONTAL BOUNDARY
WHICH THEN WILL END PRECIP OVER THE REGION AS NW FLOW DRYS OUT
LOW/MID LVLS. NO OTHER CHANGES TO FCST BEYOND AS A WARMING TREND
DVLPS THROUGH EARLY NEXT WEEK WITH HIGHS TUE APPROACHING 90F. H50
TROF REDEVELOPS OVER ERN US AS A SERIES OF BACKDOOR FRONTAL
BOUNDARIES TRY TO EFFECT THE REGION MID/LATE WK.

AVIATION /08Z-06Z/...
SIGNIFICANT DIFFERENCES IN CIGS/VIS ON EITHER SIDE OF THE FRNTL
BNDRY THIS MORNING. FOR OUR SOUTHERN TAF SITES (ECG, ORF AND
RECENTLY PHF) THAT ARE NOW SOUTH OF THE FRONT...ONLY MID CLOUD CIGS
ARE PRESENT. SITES NORTH OF THE FRONT ARE STILL BLO 500FT AND HAVE
VIS GNRLY LESS THAN 2SM. AS THE COLD FRONT APPROACHES FROM THE WEST
TODAY...THIS CURRENT BNDRY WILL SHIFT FURTHER NORTH SO RIC AND SBY
APPEAR TO FINALLY SEE A BREAK IN THE REALLY LOW CIGS/VIS LATER THIS
MORNING. AT THE SAME TIME HOWEVER...PRECIP WILL START TO MOVE INTO
THE AREA WHICH COULD DEFINITELY KEEP CIGS BLO 3KFT FOR MOST OF THE
DAY. TRIED TO TIME BULK OF PRECIP WITH PREDOMINANT RA IN THE
TAFS...AND LEFT VCSH FOR TIMES WITH LOWER POSSIBILITIES...BUT LOOKS
LIKE WELL SEE RA ON AND OFF THROUGHOUT THE DAY AT MOST SITES SO
TIMING MAY CHANGE IN LATER ISSUANCES. LEFT OUT TS IN 06Z TAFS...BUT
WILL MOST LIKELY INCLUDE IN THE 12Z PACKAGE ONCE WE GET A BETTER
HANDLE ON TIMING.

MARINE...
SCA STARTS OUT THE DAY FOR ALL BAY AND COASTAL WATERS. WHILE ONLY
OUR NORTHERN COASTAL WATERS ARE SEEING THE 5 FT SEAS THIS EARLY IN
THE MORNING...BELIEVE THAT WINDS WILL PICK UP SHORTLY AFTER SUNRISE
AND REMAIN GUSTY THROUGHOUT THE DAY AS THE WARM FRONT LIFTS
NORTHWARD AND THE COLD FRONT APPROACHES FROM THE WEST. THE FRONT
PUSHES OFFSHORE IN THE EARLY MORNING HRS ON SAT...AND AS WINDS
BECOME MORE W/NWERLY...SPEEDS WILL ALSO DIMINISH. EXPECT SCA TO END
OVER THE BAY AFTER SUNSET TONIGHT AND OVER THE COASTAL WATERS BY SAT
MORNING AS SEAS GRADUALLY SUBSIDE. WINDS FOR THE REST OF THE WEEKEND
AND AT LEAST INTO TUES LOOK TO BE LESS THAN 15KTS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ630>632.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ633.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ650-652-
     654.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ656-658.

&&

SHORT TERM...25
MARINE...44
Hazardous weather outlook, Apr 27, 8:37 AM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
937 AM EDT FRI APR 27 2007

ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-281345-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
937 AM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA LATER TODAY
(ESPECIALLY THIS AFTERNOON INTO THE EVENING HOURS). DAMAGING WINDS
AND LARGE HAIL WILL BE THE MAIN THREAT WITH THUNDERSTORMS THAT
DEVELOP...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-060>071-079-080-281345-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
937 AM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE
FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE AREA LATER TODAY
(ESPECIALLY LATE THIS MORNING INTO THE EARLY EVENING HOURS).
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH
THUNDERSTORMS THAT DEVELOP...BUT AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>632-650-652-654-656-658-281345-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
937 AM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE LATER TODAY (MAINLY THIS
AFTERNOON INTO THE EVENING HOURS). WIND GUSTS TO 50 KTS MAY
ACCOMPANY STRONGER STORMS. BOATERS SHOULD PREPARE FOR RAPIDLY
CHANGING WEATHER AND ARE ADVISED NOT TO VENTURE OUT FAR AWAY FROM
SAFE HARBOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

25

In the hours before

Special weather statement, Apr 27, 8:55 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 AM EDT FRI APR 27 2007

VAZ065>068-070-071-079>083-087>090-271530-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
INCLUDING THE CITIES OF...SOUTH HILL...CREWE...COLONIAL HEIGHTS...
RICHMOND...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...
WAKEFIELD...WILLIAMSBURG
955 AM EDT FRI APR 27 2007

A LARGE AREA OF SHOWERS...AND ISOLATED THUNDERSTORMS...WILL BE
MOVING THROUGH PORTIONS OF CENTRAL INTO SOUTH CENTRAL VIRGINIA
THROUGH 1130 AM. THE AREA WILL BE GENERALLY CONFINED FROM ABOUT
RICHMOND TO WILLIAMSBURG...ON SOUTH TO THE VIRGINIA NORTH CAROLINA
LINE. RAINFALL RATES OF 1/2 TO 3/4 INCH PER HOUR CAN BE EXPECTED.

MOTORISTS SHOULD BE ALERT FOR SUDDEN CHANGES IN VISIBILITY DUE TO
THE RAIN. ALSO...RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.

25
Special weather statement, Apr 27, 9:50 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1050 AM EDT FRI APR 27 2007

VAZ068-070-079>081-271545-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA-
1050 AM EDT FRI APR 27 2007

...LOCALLY HEAVY RAINFALL MOVING ACROSS CENTRAL VIRGINIA...

AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS....PRODUCING HEAVY
RAINFALL...FROM 7 MILES WEST OF COLONIAL HEIGHTS TO 5 MILES WEST OF
MCKENNEY...MOVING EAST AT 40 TO 45 MPH. THE HEAVIEST RAINFALL WILL
BE NEAR...MCKENNEY AROUND 1055 AM EDT...COLONIAL HEIGHTS AROUND 1100
AM EDT AND PETERSBURG AROUND 1105 AM EDT.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44

The radar

The Norfolk radar (KAKQ), 46 km away, was scanning. The volume nearest the first event began at 15:25 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Colonial Heights (C)

When
April 27, 10:25 AM EST to 10:30 AM EST
Where
Colonial Heights (C) County, 1.3 mi ENE of Colonial Hgts
Measured
0.88 in hail
Reported by
Public
Coordinates
37.260, -77.400

Nickel-size hail fell.

Hail, Hopewell (C)

When
April 27, 10:35 AM EST
Where
Hopewell (C) County, 0.69 mi S of Hopewell
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
37.290, -77.300

Penny-size hail fell.

Hail, Prince George

When
April 27, 10:38 AM EST
Where
Prince George County, 0.88 mi NW of Jefferson Park
Measured
0.88 in hail
Reported by
Public
Coordinates
37.260, -77.340

Nickel-size hail fell at Fort Lee.

Thunderstorm Wind, Charles City (C)

When
April 27, 10:47 AM EST
Where
Charles City (C) County, Charles City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.330, -77.070

Multiple trees blown down along Route 5.

Tornado, Gloucester

When
April 27, 11:30 AM EST to 11:35 AM EST
Where
Gloucester County, 1.3 mi WSW of Signpine to 2.08 mi N of Ark
Rating
EF0
Path length
5.13 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.440, -76.670

Damage began near Starvation Road and ended near Willis Road near Petsworth Elementary School. Multiple trees sheared off or blown over. Structural damage included one large tree on a house and roofs blown off horse stables.

Thunderstorm Wind, Virginia Beach (C)

When
April 27, 2:56 PM EST
Where
Virginia Beach (C) County, 0.89 mi SW of Oceana
Measured
51 kt (59 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
36.820, -76.030

Wind gust of 59 mph was recorded at Oceana Naval Air Station.

Hail, Gloucester

When
April 27, 6:05 PM EST
Where
Gloucester County, 1.1 mi E of Harcum
Measured
0.75 in hail
Reported by
Public
Coordinates
37.520, -76.500

Penny-sized hail fell in Harcum.

Hail, York

When
April 27, 6:25 PM EST
Where
York County, 1.1 mi E of Magruder
Measured
0.75 in hail
Reported by
Public
Coordinates
37.320, -76.660

Penny-sized hail fell at Camp Peary.

Hail, Gloucester

When
April 27, 6:37 PM EST
Where
Gloucester County, 0.88 mi SW of Gum Fork
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.360, -76.590

Penny-sized hail fell at Clay Bank.

Hail, Gloucester

When
April 27, 6:40 PM EST
Where
Gloucester County, 0.69 mi S of Roanes
Measured
1 in hail
Reported by
Public
Coordinates
37.340, -76.520

Nickel to quarter-sized hail fell in White Marsh.

Hail, Gloucester

When
April 27, 6:48 PM EST
Where
Gloucester County, 1.38 mi N of White Marsh
Measured
1 in hail
Reported by
Public
Coordinates
37.370, -76.530

Quarter Sized hail fell 3 miles south of Gloucester Courthouse.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2007Every state in 2007This day in weather historyThe tornado archive for Virginia, 2007Warnings in Virginia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26877, 26879, 26878, 26887, 26885, 26886, 26880, 26881, 26882, 26883, 26884.